Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Iron tablets side effects(4 Posts)
Hiya girls I'm looking for people who have an iron deficiency and on ferrous fumarate.
I got diagnosed when I was pregnant with my son who is now 2.
Been on them for about 6 months again now but for the first 5 months I was just taking them whenever I felt rubbish but this months ones I've taken very serious as I've felt rubbish! It's a lower dose but I've been having really rubbish side effects with these and feel much worse that I was before. For example I feel more tired , headaches now and then , bloated , nausea , fatigue , bad stomach cramps and was constipated for a week but yesterday and today I've had really bad dark diarrhoea like lots of it at the one time that I need to sit back down when I think I'm finished.
I'm also currently 25 days late for period so could possibly be that aswell but wondering how other people reacted to it
I take a senna tablet with each FF. It sorts out the gut issues. No other side effects; I suspect you are right about the late period being the cause. (Obvious question about taking a pregnancy test, in which case iron is even more important.)
First off take a pregnancy test, as they sound like classic pregnancy symptoms!
Second try a liquid iron supplement instead, I’ve found it much more gentle. Spatone or Floradix.
I taken one last Tuesday and one on Monday , both were negative so I'll wait a little longer. I've used protection and used pull out method but I suppose anything can happen right I'll be happy if iam but if not then I'll need to keep an eye on why I've not had a period in so long. Maybe due to stress with everything going on.. no idea